Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Pueblo, CO

May 31, 2007Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2007, 2:47 PM MDT for Baca County, Colorado. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 2:47 PM MDT (20:47 UTC)
Expired
May 31, 2007, 4:15 PM MDT
In force
88 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Baca County, CO

The radar

The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:15 PM MDTHAIL 1.757 S Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:29 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 312050
SVRPUB
COC009-312215-
/O.NEW.KPUB.SV.W.0053.070531T2047Z-070531T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT...

* AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING    
  WINDS IN EXCESS OF 60 MPH. ONE STORM WAS CENTERED 14 MILES         
  WEST OF CAMPO...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
  ANOTHER STORM WAS LOCATED 10 MILES WEST OF WALSH...AND WAS MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.
  VILAS.
  WALSH.

AT 243 MDT SPOTTERS REPORTED ONE INCH HAIL 15 MILES WEST OF CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3718 10297 3702 10288 3704 10214 3751 10224

$$
4 follow-up statements
000
WWUS55 KPUB 312059
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU MAY 31 2007

COC009-312215-
/O.CON.KPUB.SV.W.0053.000000T0000Z-070531T2215Z/
BACA CO-
257 PM MDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR BACA COUNTY...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS 
CENTERED 12 MILES WEST OF CAMPO...AND WAS MOVING TOWARD THE EAST AT 
15 MPH. ANOTHER SEVERE STORM WAS LOCATED 5 MILES SOUTH OF 
SPRINGFIELD...AND WAS MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.
  VILAS.
  WALSH.
  STONINGTON.
  BARTLETT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3726 10289 3702 10288 3702 10212 3758 10212

$$
000 
WWUS55 KPUB 312123 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT THU MAY 31 2007

COC009-312215-
/O.CON.KPUB.SV.W.0053.000000T0000Z-070531T2215Z/
BACA CO-
321 PM MDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR BACA COUNTY...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 6 MILES SOUTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD 
THE EAST AT 15 MPH. AT 315 PM MDT...THE PUBLIC REPORTED GOLF BALL 
SIZED HAIL 7 MILES SOUTH OF SPRINGFIELD. ANOTHER SEVERE STORM WAS
LOCATED 10 MILES WEST OF CAMPO...AND WAS MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.
  VILAS.
  WALSH.
  STONINGTON.
  BARTLETT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING 
FOR SOUTHEAST COLORADO.

LAT...LON 3735 10282 3702 10288 3703 10209 3758 10207

$$
000 
WWUS55 KPUB 312138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT THU MAY 31 2007

COC009-312215-
/O.CON.KPUB.SV.W.0053.000000T0000Z-070531T2215Z/
BACA CO-
337 PM MDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN BACA COUNTY...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 7 MILES WEST OF CAMPO...AND WAS MOVING TOWARD THE EAST AT 
25 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL WAS LOCATED 5 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.
  SPRINGFIELD.
  VILAS.
  WALSH.
  STONINGTON.
  BARTLETT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3739 10268 3702 10288 3701 10213 3755 10209

$$
000 
WWUS55 KPUB 312149
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT THU MAY 31 2007

COC009-312215-
/O.CON.KPUB.SV.W.0053.000000T0000Z-070531T2215Z/
BACA CO-
347 PM MDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN BACA COUNTY...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS 
CENTERED NEAR CAMPO...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
ANOTHER SEVERE STORM WAS LOCATED 7 MILES WEST OF WALSH...AND WAS
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  VILAS.
  STONINGTON.
  BARTLETT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3743 10254 3704 10275 3704 10209 3755 10207

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:09 AM MDT, 9 hours 38 minutes earlier.

Area forecast discussion, May 31, 5:09 AM MDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
509 AM MDT THU MAY 31 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...SEVERE STORMS POSSIBLE OVER THE SOUTHEAST PLAINS TODAY MAINLY
SOUTHEAST OF LINE FROM ORDWAY THROUGH TRINIDAD...

DEWPOINTS HAVE BEEN CREEPING UP ACROSS THE SOUTHEAST CORNER OF
COLORADO THIS MORNING.  A DRYLINE IS DEVELOPING IN THIS AREA...WHICH
WILL BECOME THE FOCUS FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING.  INDICATIONS ARE THAT CAPES WILL CLIMB OVER 1500 J/KG...LIS
WILL DROP TO -4 OR -5 AND 0-6KM BULK SHEAR VALUES WILL REACH 40-50
KTS ALONG THE DRYLINE THIS AFTERNOON 18-21Z.  WITH THE DRYLINE
SERVING AS THE PRIMARY FOCUS AND THE RIGHT REAR ENTRANCE REGION OF
THE JET CROSSING SOUTHEAST COLORADO DURING THE AFTERNOON...SHOULD
HAVE SUFFICIENT LIFT TO INITIATE SEVERE CONVECTION 20-22Z ACROSS THE
SOUTHEAST PLAINS.  HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60
MPH OR GREATER...AND ISOLATED TORNADOES POSSIBLE ACROSS THE
SOUTHEAST PLAINS THIS AFTERNOON/EVENING...MAINLY SOUTHEAST OF A LINE
FROM ORDWAY THROUGH TRINIDAD.  THE STORM PREDICTION CENTER HAS A
MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST CORNER OF
COLORADO WITH A SLIGHT RISK EXTENDING FARTHER WEST...ENCOMPASSING
MUCH OF THE SOUTHEAST PLAINS.

WEST OF THE DRYLINE...THUNDERSTORMS WILL BE LESS VOLATILE...WITH
LOWER DEWPOINTS/MUCH LESS CAPE TO WORK WITH AND NO DRYLINE.
HOWEVER...ACROSS EL PASO COUNTY...0-6KM BULK SHEAR VALUES ARE A
LITTLE BETTER...AND THE JET MAY BE IN BETTER PROXIMITY TO INITIATE
CONVECTION.  ALSO...WET BULB ZERO HEIGHTS ARE STILL PRETTY LOW.
SO...DESPITE THE LOW CAPE...COULD BE ENOUGH SHEAR/LIFT TO
COMPENSATE.  CONSEQUENTLY...SOME PENNY SIZE HAIL AND WIND GUSTS TO
60 MPH NOT OUT OF THE QUESTION ACROSS EL PASO COUNTY THIS AFTERNOON
AND EVENING.

ELSEWHERE...GENERALLY JUST ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH WIND GUSTS TO 50 MPH AND LIGHTNING THE PRIMARY
THREATS.  HOWEVER...WITH RELATIVELY LOW WET BULB ZERO HEIGHTS...
COULD SEE SOME 1/4 TO 1/2 INCH HAIL IN STRONGER STORMS.

TONIGHT...CONVECTION MAY CONTINUE TO INITIATE ACROSS THE SOUTHEAST
PLAINS...AS A LOBE OF VORTICITY ROTATES AROUND THE LARGE UPPER LOW
TO OUR NORTH...SENDING A FRONTAL SURGE SOUTH THROUGH THE PLAINS
DURING THE EVENING HOURS.  SO...SEVERE THREAT TO CONTINUE INTO THE
EVENING...POSSIBLY LATER THAN USUAL. LW

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

CLOSED UPPER LOW CONTINUES TO WOBBLE SLOWLY EASTWARD ACROSS THE NRN
PLAINS THROUGH FRI NIGHT WITH LOBES OF SHORTWAVE ENERGY ROTATING
ACROSS SC/SE COLORADO AROUND THE PERIPHERY OF UPPER LOW.  COLD FRONT
SURGES THROUGH ALL OF EASTERN COLORADO BY EARLY FRI MORNING IN
RESPONSE TO ONE SUCH SHORTWAVE EXITING EASTERN CO FRI MORNING.
HAVE INTRODUCED SOME LOW GRADE POPS TO THE EASTERN ZONES WHERE
ISOLATED SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG/BEHIND THE FRONT
PER GFS/NAM12 QPF FIELDS. FRIDAY WILL SEE ANOTHER COOL DOWN AS POST
FRONTAL H7 TEMPS DROP TO BETWEEN +4 TO +6C ACROSS THE EAST. NEW
GUIDANCE HAS COME IN COOLER FOR THE EASTERN PLAINS ON FRI...AND
HAVE COOLED OFF GRIDS ACCORDINGLY. LOW LVL WINDS SHIFT AROUND FROM
AN EASTERLY DIRECTION BY AFTN...WHICH ALLOWS MID TO UPPER 40 DEW
POINTS TO ADVECT INTO SOUTHEAST CO. HOWEVER...APPEARS UPPER LVL
FORCING WILL BE LACKING AS MAIN SHORTWAVE ENERGY WILL ALREADY BE
OFF TO THE EAST...AND THERE WILL BE A HEALTHY CAP TO OVERCOME
ACROSS THE SE PLAINS. STRONG NW FLOW ALOFT YIELDS DEEP LAYER
SHEARS SUFFICIENT FOR SUPERCELL THUNDERSTORMS IF WE CAN OVERCOME
THE CAP. FOR NOW...APPEARS BEST THREAT WILL BE TO THE SOUTH OF OUR
AREA...ALONG THE OLD FRONTAL BOUNDARY. MAY ALSO BE A RIBBON OF
HIGHER CAPE ALONG THE EASTERN SLOPES OF THE SE MTS...WHERE UPSLOPE
AND HEATING SHOULD BE SUFFICIENT TO GET THUNDERSTORMS GOING. THUS
COULDN/T RULE OUT A BRIEF SEVERE THUNDERSTORM RIGHT ALONG THE
EASTERN SLOPES OF THE SE MOUNTAINS/ADJACENT PLAINS. HOWEVER
THUNDERSTORMS MAY WEAKEN/DIMINISH AS THEY MOVE OFF INTO THE SE
PLAINS OVER COOLER MORE STABLE AIRMASS. OVERALL...POP FCST LOOKS
PRETTY GOOD AND MADE ONLY SOME COSMETIC CHANGES.

CLOSED UPPER LOW GRADUALLY SHIFTS EASTWARD OVER THE
WEEKEND...ALLOWING WRN US UPPER RIDGE TO TRANSLATE EASTWARD INTO WRN
CO BY EARLY NEXT WEEK.  THUS...WRN AREAS SHOULD SEE A WARMING/DRYING
TREND THROUGH THE PERIOD...WITH HIGHER MOUNTAIN SNOW MELT ON THE
INCREASE...AND ANOTHER UPSWING IN RIVER FLOWS.  ACROSS THE
EAST...REINFORCING NORTHERLY SURGES WILL KEEP COOLER AND MOISTER
CONDITIONS THROUGH THE PERIOD...WITH THE NEXT SURGE EXPECTED TO
ARRIVE SAT NIGHT.  MAINLY DIURNALLY DRIVEN AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.  DEEP LAYER SHEARS
GRADUALLY DECREASE AS FLOWS ALOFT WEAKEN.  HOWEVER...LOW LVL
MOISTURE POOLING ALONG THE EASTERN SLOPES OF SE MTS IN UPSLOPE FLOW
MAY BE ENOUGH FOR LOCAL CAPES OF UP TO 1000 J/KG...WITH SOME
MARGINAL SEVERE STORMS POSSIBLE EACH AFTN/EVENING.

FLOW BECOMES MORE ZONAL BY THE MID PART OF NEXT WEEK...WITH H7 TEMPS
SOARING TO BETWEEN +14 AND +19C BY NEXT WEDNESDAY. THUS...WARMER AND
DRIER CONDITIONS EXPECTED WITH TEMPS PUSHING INTO THE 90S ACROSS THE
PLAINS. NO CHANGES MADE BEYOND DAY 5. -KT

&&

.AVIATION...BASED ON 11-3.9 MICRON SATELLITE IMAGERY...APPEARS THERE
ARE SOME PATCHY LOW CLOUDS ACROSS THE EASTERN PLAINS.  COULD BE
LOOKING AT PATCHY MVFR CIGS...WHICH SHOULD DISSIPATE AFTER SUNRISE.
SEVERE CONVECTION POSSIBLE ACROSS THE PLAINS THIS AFTERNOON AND
EVENING.  SEE SHORT TERM DISCUSSION FOR DETAILS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/31
Hazardous weather outlook, May 31, 6:15 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT THU MAY 31 2007

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
615 AM MDT THU MAY 31 2007

...SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERAL SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
COLORADO PLAINS TODAY...MAINLY EAST OF A LINE FROM ORDWAY THROUGH
TRINIDAD.  THE PRIMARY THREATS FROM THESE STORMS WILL BE HAIL TO 2
INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR GREATER...AND ISOLATED
TORNADOES. ADDITIONAL THREATS WILL INCLUDE LIGHTNING AND HEAVY RAIN.

STORMS TO THE WEST OF THE LINE RUNNING THROUGH ORDWAY AND TRINIDAD
WILL BE LESS VOLATILE...WITH THE PRIMARY THREATS BEING WIND GUSTS TO
50 MPH...LIGHTNING...AND LOCALIZED HAIL UP TO 1/2 INCH IN DIAMETER.
HOWEVER...ONE OR TWO OF THE STORMS ACROSS EL PASO COUNTY COULD
BECOME SEVERE...PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY...WITH THE GREATEST COVERAGE ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. ONE OR TWO STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...WITH
HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS UP TO 58
MPH...FREQUENT DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL
POSSIBLE.

TEMPERATURES WILL WARM THROUGH EARLY NEXT WEEK WHICH WILL INCREASE
THE HIGHER ELEVATION SNOW MELT. AS A RESULT...STREAM FLOWS WILL
INCREASE ACROSS THE AREA THROUGH NEXT WEEK...WHICH WILL RESULT IN
CONTINUED HIGH FLOWS ALONG AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL
BECOME LIKELY ACROSS THE SOUTHEAST PLAINS AFTER 2 PM TODAY.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:08 PM MDTSevere Thunderstorm WarningPUBBaca30 min
May 31, 3:12 PM MDTSevere Thunderstorm WarningPUBLas Animas63 min
May 31, 4:07 PM MDTSevere Thunderstorm WarningPUBBaca83 min
May 31, 4:20 PM MDTSevere Thunderstorm WarningPUBBaca85 min
May 31, 4:28 PM MDTTornado WarningPUBBaca62 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.